Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 7:55 PM EDT for Nicholas County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 7:55 PM EDT (23:55 UTC)
- Expired
- Apr 20, 2000, 8:25 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Nicholas County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 8:10 PM EDT | Thunderstorm Wind 50 E | Countywide, KY | Downed trees were blocking roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202356 SVRSDF KYC181-210025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 755 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 825 PM EDT * AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES NORTHEAST OF LEXINGTON OR 10 MILES SOUTHWEST OF CARLISLE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARLISLE BY 815 MP EDT MOOREFIELD 820 PM EDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:46 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 20, 3:46 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 MAJOR FORECAST PROBLEM FOR TIME BEING IS THE IMPENDING THREAT OF SVR STRMS AND PSBL TORNADOES ACROSS FA THIS EVE. AGREE WI SPC FOR POTENTL OF TSTM LINE TO DVLP S TO TN BORDER LATE AFTN...THIS COUPLED WITH IMPRESSIVE DYNAMICS IN PLACE...QUITE SUFFICIENT FOR TORNADO WATCH BEING ISSUED FOR FA. ONCE THRT OF SVX WX CLRS FA...THEN INCRSG CLDS AS COLD ...CYCLONIC NWRLY FLO DVPLS ACRSS FA...ENOUGH RH AND SUFFICIENT CYCLONIC GRAD FOR PSBL RW-/RW-- ESPCY DURG DAY ON FRI. FWC POPS AND TEMPS LUK OK...AND WL BE USED AS GENRL GUID. .SDF...TORNADO WATCH UNTIL 8PM EDT/PM CDT TONIGHT FOR ENTIR0E FA.
In the hours before
Local storm report, Apr 20, 5:09 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM ENGLISH IN WIND DAMAGE
04/20/00 CRAWFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0508 PM 3 W CORYDON IN .75 INCH HAIL
04/20/00 HARRISON REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 20, 5:40 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM ADAIRVILLE KY .75 INCH HAIL
04/20/00 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 6:18 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM CHARLESTOWN IN 1 INCH HAIL
04/20/00 CLARK REPORTED BY STORM
SPOTTER.
0615 PM LOUISVILLE KY .88 INCH HAIL
04/20/00 JEFFERSON REPORTED AT POLICE
HEADQUARTERS.Local storm report, Apr 20, 7:01 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM WILLISBURG KY WIND DAMAGE
04/20/00 WASHINGTON MOBILE HOMES BLOWN
OVER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 20, 7:19 PM EDT, 36 minutes before
INZ076>079-083-084-089>092-KYZ023>031-045-053-061>063-070>074-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 719 PM EDT THU APR 20 2000 THE THREAT OF SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNITE.
Local storm report, Apr 20, 7:23 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 5 SW LAWRENCEBURG KY WIND DAMAGE
04/20/00 ANDERSON TOBACCO BARN BLOWN
DOWN. REPORTED BY HAM
RADIO OPERATOR.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:24 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 31 min |
| Apr 20, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 33 min |
| Apr 20, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 20, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 27 min |
| Apr 20, 5:53 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Apr 20, 5:56 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 34 min |
| Apr 20, 6:02 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Apr 20, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Apr 20, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| Apr 20, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 30 min |
| Apr 20, 6:34 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 31 min |
| Apr 20, 6:48 PM EDT | Tornado Warning | LMK | Washington | 17 min |
| Apr 20, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 20, 6:56 PM EDT | Tornado Warning | LMK | Mercer | 29 min |
| Apr 20, 7:09 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Apr 20, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 35 min |
| Apr 20, 7:30 PM EDT | Tornado Warning | LMK | Fayette | 30 min |
| Apr 20, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 25 min |
| Apr 20, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 32 min |
| Apr 20, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Apr 20, 7:48 PM EDT | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Apr 20, 7:52 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.